Alert archive / Michigan / Brisk Wind Advisories in 2011

Brisk Wind Advisory 4, NWS Detroit, MI

January 20, 2011

NWS Detroit, MI issued this brisk wind advisory at Jan 20, 2011, 3:29 PM EST. It took effect at Jan 21, 2011, 7:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2011, 3:29 PM EST (20:29 UTC)
In effect from
Jan 21, 2011, 7:00 AM EST
Expired
Jan 21, 2011, 4:00 PM EST
In force
9 hr
Issued by
NWS Detroit, MI

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WHUS73 KDTX 202029
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
329 PM EST THU JAN 20 2011

...STRONG WINDS AND VERY COLD AIR TONIGHT AND SATURDAY...

.A POWERFUL COLD FRONT WILL PUSH ACROSS THE CENTRAL GREAT LAKES 
TONIGHT. A SURGE OF ARCTIC AIR BEHIND THE FRONT WILL STREAM OVER 
THE WARMER LAKE WATERS...GENERATING STRONG INSTABILITY AND ALLOWING 
NORTHWESTERLY GALES TO MIX DOWN TO THE LAKE SURFACE. WIND GUSTS TO 
30 KNOTS ARE EXPECTED ACROSS THE NEARSHORE WATERS OF LAKE HURON FROM 
PORT AUSTIN TO HARBOR BEACH. THE STRONG WINDS WILL CONTINUE INTO 
FRIDAY BEFORE HIGH PRESSURE BUILDING INTO THE REGION FROM THE WEST 
ALLOWS WINDS TO SUBSIDE FRIDAY EVENING.

THE COMBINATION OF GALE FORCE WINDS...LARGE WAVES IN EXCESS OF 8 
FEET...AND COLD TEMPERATURES WILL BRING THE THREAT FOR WIDESPREAD 
HEAVY FREEZING SPRAY TO THE OPEN WATERS OF LAKE HURON. A FREEZING 
SPRAY WARNING IS NOW IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY.

FORECAST MODEL SOUNDINGS SUPPORT EXTENDING THE GALE WARNING FOR 
TONIGHT/FRIDAY SOUTHWARD...AND THE WARNING NOW INCLUDES ALL OF OPEN 
WATERS OF LAKE HURON. A BRISK WIND ADVISORY IS NOW ALSO IN EFFECT 
FOR THE ADJACENT NEARSHORE WATERS. INSTABILITY WILL NOT BE AS STRONG 
OVER THE NEARSHORE WATERS AS THEY REMAIN ICE COVERED AND THEREFORE 
COLDER. INTENSE LAKE EFFECT SNOW SQUALLS WILL ALSO BE POSSIBLE 
TONIGHT THROUGH FRIDAY MORNING.

LHZ462>464-210930-
/O.NEW.KDTX.UP.W.0001.110121T0700Z-110122T0000Z/
/O.EXA.KDTX.GL.W.0029.110121T0700Z-110122T0000Z/
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
329 PM EST THU JAN 20 2011

...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 2 AM TO 7 PM EST
FRIDAY...
...GALE WARNING IN EFFECT FROM 2 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 2 AM TO
7 PM EST FRIDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE
WARNING IS IN EFFECT FROM 2 AM TO 7 PM EST FRIDAY. 

* EXPECT HEAVY FREEZING SPRAY TO OCCUR FROM 2 AM TO 7 PM EST 
  FRIDAY.

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 32 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 40 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ361>363-210930-
/O.NEW.KDTX.UP.W.0001.110121T0700Z-110122T0000Z/
/O.CON.KDTX.GL.W.0029.110121T0700Z-110122T0000Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
329 PM EST THU JAN 20 2011

...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 2 AM TO 7 PM EST
FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 2 AM TO
7 PM EST FRIDAY. 

* EXPECT HEAVY FREEZING SPRAY TO OCCUR FROM 2 AM TO 7 PM EST 
  FRIDAY.

A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 PM EST FRIDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 34 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 40 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 19 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ441>443-210930-
/O.NEW.KDTX.BW.Y.0004.110121T1200Z-110121T2100Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
329 PM EST THU JAN 20 2011

...BRISK WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
BRISK WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM EST
FRIDAY. 

* WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS 
  UP TO 22 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 32 KNOTS. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EST FRIDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT
ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING
ICE FLOES COULD DAMAGE SMALL CRAFT.

&&

$$
2 follow-up statements
356 
WHUS73 KDTX 210851
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
351 AM EST FRI JAN 21 2011

...STRONG NORTHWEST WINDS AND VERY COLD CONDITIONS TODAY...

.ARCTIC AIR WILL REMAIN FIRMLY ENTRENCHED ACROSS THE GREAT LAKES 
TODAY.  THE INCREASING INSTABILITY OVER THE WATERS WILL MAINTAIN 
NORTHWESTERLY GALES OVER THE OPEN WATERS OF LAKE HURON THROUGH THIS 
EVENING.  THE COMBINATION OF GALE FORCE WINDS...LARGE WAVES IN 
EXCESS OF 8 FEET...AND COLD TEMPERATURES WILL BRING THE THREAT FOR 
WIDESPREAD HEAVY FREEZING SPRAY TO THE OPEN WATERS OF LAKE HURON. A 
FREEZING SPRAY WARNING REMAINS IN EFFECT TODAY.

CONDITIONS WILL EASE TONIGHT AS WINDS DECREASE WITH HIGH PRESSURE 
BUILDING INTO THE REGION FROM THE WEST.  THIS HIGH WILL SLIDE EAST 
ON SATURDAY WITH SOUTHWEST WINDS INCREASING IN ADVANCE OF THE NEXT 
LOW PRESSURE SYSTEM.  WINDS THEN SHIFT TO NORTHERLY IN THE WAKE OF 
THIS SYSTEM FOR THE REMAINDER OF THE WEEKEND.

LHZ361>363-462>464-212115-
/O.CON.KDTX.GL.W.0029.000000T0000Z-110122T0000Z/
/O.CON.KDTX.UP.W.0001.000000T0000Z-110122T0000Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
351 AM EST FRI JAN 21 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST
THIS EVENING...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST
THIS EVENING. 

* EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 PM EST THIS 
  EVENING.

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 33 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 40 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ441>443-212100-
/O.CON.KDTX.BW.Y.0004.110121T1200Z-110121T2100Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
351 AM EST FRI JAN 21 2011

...BRISK WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 4 PM EST THIS AFTERNOON...

A BRISK WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
4 PM EST THIS AFTERNOON. 

* WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS 
  UP TO 20 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 25 KNOTS. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT
ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING
ICE FLOES COULD DAMAGE SMALL CRAFT.

&&

$$
367 
WHUS73 KDTX 212045
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EST FRI JAN 21 2011

...WINDS EXPECTED TO CONTINUE TO DECREASE OVERNIGHT...

.ARCTIC AIR WILL REMAIN ACROSS THE GREAT LAKES THROUGH TONIGHT. WINDS 
WILL CONTINUE TO DECREASE OVERNIGHT AS HIGH PRESSURE BUILDS INTO THE 
REGION. THE HIGH WILL PUSH OFF TO THE EAST ON SATURDAY ALLOWING FOR 
SOUTHWEST WINDS TO INCREASE IN ADVANCE OF THE NEXT LOW PRESSURE 
SYSTEM. SNOW SHOWERS WILL BE POSSIBLE ACROSS MOST OF THE REGION ON 
SATURDAY AS THIS LOW PRESSURE MOVES ACROSS THE GREAT LAKES. 

LHZ441>443-212145-
/O.EXP.KDTX.BW.Y.0004.000000T0000Z-110121T2100Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
345 PM EST FRI JAN 21 2011

...BRISK WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

THE BRISK WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON. 

NORTHWEST WINDS WILL BE DROPPING OFF BELOW ADVISORY CRITERIA
AFTER 4 PM.

$$

LHZ361>363-462>464-220000-
/O.CON.KDTX.GL.W.0029.000000T0000Z-110122T0000Z/
/O.CON.KDTX.UP.W.0001.000000T0000Z-110122T0000Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
345 PM EST FRI JAN 21 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST
THIS EVENING...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST
THIS EVENING. 

* EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 PM EST THIS 
  EVENING.

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 27 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this brisk wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this brisk wind advisory went out at Jan 20, 12:39 PM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Jan 20, 12:39 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1239 PM EST THU JAN 20 2011

.AVIATION...

CONDITIONS OVER THE NEXT 24-36 HOURS WILL BE PRIMARILY
MVFR...HOWEVER THERE WILL BE TWO WINDOWS OF OPPORTUNITY TO SEE
VISIBILITIES FALL TO IFR IN SNOWFALL. THE FIRST WILL BE THIS
AFTERNOON AND EARLY EVENING (19-01Z) FROM PTK SOUTH AS A LOW
PRESSURE SYSTEM TRACKING ACROSS THE TENNESSEE VALLEY SPREADS LIGHT
SNOWFALL INTO FAR SOUTHEAST MICHIGAN. THE SECOND WILL BE ALONG THE
LEADING EDGE OF ARCTIC COLD FRONT THAT WILL SWEEP EASTWARD ACROSS
THE AREA THIS EVENING. EACH TERMINAL SITE SHOULD SEE A 2-4 HOUR
BURST OF SNOW ASSOCIATED WITH THE FRONTAL PASSAGE...WHICH WILL
POTENTIALLY DROP VISIBILITIES TO BETWEEN 1 AND 2 MILES. WINDS WILL
ALSO BACK TO THE WEST AND BECOME GUSTY BEHIND THE FRONT. BKN MVFR
CEILINGS AND GUSTY WINDS WILL THEN CONTINUE ON FRIDAY. TOTAL
ACCUMULATIONS TODAY AND TONIGHT SHOULD BE AROUND ONE INCH OR LESS.

&&

.PREV DISCUSSION...ISSUED 402 AM EST THU JAN 20 2011

SHORT TERM...TODAY

SCATTERED FLURRIES WILL DOT THE REGION...MAINLY FROM I 69 OR SO
SOUTH AS REMNANT LAKE EFFECT ACTIVITY DRIFTS EAST AS LOW LEVEL FLOW
BECOMES LIGHT WESTERLY. THIS WILL BE REPLACED BY THE NORTHERN EDGE
OF A STEADIER AREA OF LIGHT SNOW...WHICH WILL SPREAD NORTH TO AROUND
I 94 DURING THE AFTERNOON AS A SHORTWAVES PUSHES INTO THE CENTRAL
GREAT LAKES AND OHIO VALLEY. ACCUMULATIONS BEFORE 00Z WILL BE VERY
LIGHT...GENERALLY LESS THAN HALF AN INCH. TEMPERATURES WILL CLIMB
INTO THE LOWER/MID 20S AGAIN TODAY WITHIN BAND OF VERY WEAK WARM AIR
ADVECTION WITHIN SOUTHWEST FLOW IN ADVANCE OF APPROACHING ARCTIC
COLD FRONT.

LONG TERM...TONIGHT THROUGH WEDNESDAY

AN INTERESTING SETUP TONIGHT...FROM THE STANDPOINT THAT WE DON/T SEE
IT VERY OFTEN. THAT IS...A MATURE COLD FRONT COLLOCATED WITH A
TROUGH AXIS THAT IS CHANGING ORIENTATION TO A NEGATIVE TILT.
SO...WILL SEE A REASONABLY SHARP THERMAL DISCONTINUITY IN THE
PRESENCE OF A HEALTHY FRONTOGENETIC RESPONSE. PRECIPITATION TONIGHT
WILL BE LIMITED BY THE LACK OF DEPTH FOR ASCENT AND THE VERY SHORT
DURATION (2 TO 3 HRS) OF FGEN/POSTFRONTAL ISENTROPIC LIFT. FRONTAL
TIMING IS SET BETWEEN 3-7Z TONIGHT. BEST CONVERGENCE AHEAD OF
FRONTAL BULGE SHOULD TAKE PLACE ACROSS THE NORTHEASTERN CWA. MOST
AREAS TONIGHT WILL SEE A HALF INCH OF SNOWFALL WHILE THE THUMB
REGION MAY SQUEEZE OUT AN INCH. TEMPERATURE RESPONSE IMMEDIATELY
BEHIND THE FRONT WILL BE NOTEWORTHY...WITH RAW MODEL OUTPUT
SUGGESTING THAT TEMPERATURES MAY FALL SOME 7 OR 8 DEGREES INTO THE
THE LOWER TEENS ABOVE ZERO. POSTFRONTAL WESTERLIES BEHIND THE FRONT
WILL GET GUSTY...RANGING BETWEEN 25 AND 30 MPH...WHICH SHOULD SEND
WIND CHILLS DOWN TO 5 AND 10 DEGREES BELOW ZERO.

DESPITE STEEPENING LOW LEVEL LAPSE RATES FRIDAY...STOUT ISENTROPIC
DOWNGLIDE IS ANTICIPATED. THIS WILL LIKELY SQUASH PRECIPITATION
POTENTIAL OUTSIDE OF CENTRAL LOWER MICHIGAN AND THE TIP OF THE
THUMB. SOLID COLD AIR ADVECTION DURING THE DAY WILL LIMIT HIGHS IN
THE LOWER TEENS ALL AREAS...WIND CHILLS REMAINING BELOW ZERO.

A WEAKENED SURFACE RIDGE IS FORECASTED TO PIVOT THROUGH LOWER MICHIGAN
FRIDAY NIGHT. THIS WILL MAKE THE LOW FORECAST EXTREMELY
TRICKY...ESPECIALLY CONSIDERING THAT VERY LIGHT WAA WILL BE UNDERWAY
AMIDST THE THREAT OF LAKE CLOUDS. OUT OF RESPECT FOR THE GENERAL
AIRMASS...DID LOWER THE MINIMUM TEMPERATURE FORECAST FOR MUCH OF THE
SOUTHERN CWA. THE FORECAST IS LIKELY TOO STRONG WITH WINDS FRIDAY
NIGHT...NOCTURNAL RESPONSE WILL BE QUICKER IN DIMINISHING WINDS.
THUS...WIND CHILLS ARE A LITTLE TOO AGGRESSIVE...BUT READINGS WILL
LIKELY TOUCH 10 DEGREES BELOW ZERO FOR A TIME DURING THE EVENING.

THE NEXT CLIPPER SYSTEM IS EXPECTED TO DROP INTO LOWER MICHIGAN
SATURDAY/SATURDAY NIGHT. THE MODELS ARE ALL OVER BOARD WITH REGARDS
TO PLACEMENT AND TIMING. NAM IS TOO DEVELOPED OVER THE LAKES REGION
WHILE THE GFS APPEARS TO WEAK WITH THE SURFACE REFLECTION HERE.
THERMODYNAMICS DO NOT LOOK FAVORABLE WITH A STABLE COLUMN BETWEEN
900-500MB...ANY SNOWFALL ACCUMULATIONS WOULD BE MEASURED AT A FEW
TENTHS OR LESS.

IN FAMILIAR FASHION...A SURFACE ANTICYCLONE IS EXPECTED TO QUICKLY
SWING THROUGH LOWER MICHIGAN FOR SUNDAY AND MONDAY. THIS ALL BUT
ENSURES BELOW NORMAL TEMPERATURES BOTH SUNDAY AND MONDAY WITH LITTLE
IN THE WAY OF PRECIPITATION POTENTIAL.

MARINE...

WEST/SOUTHWEST WINDS WILL REMAIN RELATIVELY WEAK TODAY WITH WAVES
EBBING INTO THIS EVENING. HOWEVER...THE NEXT SURGE OF ARCTIC AIR
WILL RACE THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY...BRINGING
MUCH STRONGER WINDS WHICH WILL VEER FROM WEST TO NORTHWEST WITH
TIME. WILL BE ISSUING A GALE WARNING FROM LATE THURSDAY NIGHT INTO
FRIDAY FOR NORTHERN LAKE HURON AS THE MAIN SURGE OF COLD AIR IN THE
WAKE OF THE FRONT PUSHES THROUGH THE REGION. HIGH PRESSURE RETURNS
ON FRIDAY NIGHT AND BRINGS A RETURN TO MORE TRANQUIL CONDITIONS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     GALE WARNING...LHZ361-LHZ362-LHZ363...FROM 2 AM FRIDAY TO 7 PM
     FRIDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....HLO
SHORT TERM...DG
LONG TERM....CB
MARINE.......DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jan 20, 10:20 AM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1020 AM EST THU JAN 20 2011

MIZ082-083-211530-
LENAWEE-MONROE-
1020 AM EST THU JAN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM TRACKING THROUGH THE TENNESSEE VALLEY WILL
SPREAD LIGHT SNOW INTO EXTREME SOUTHEAST MICHIGAN THIS AFTERNOON
AND EVENING. SNOW ACCUMULATIONS UP TO ONE INCH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ047>049-053>055-060>063-068>070-075-076-211530-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
1020 AM EST THU JAN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-211530-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1020 AM EST THU JAN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LHZ361>363-211530-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
1020 AM EST THU JAN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT BEGINNING LATE TONIGHT. PLEASE REFER
TO THE LATEST MARINE INFORMATION...MWWDTX...GLFLH FOR GREATER
DETAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A GALE WARNING IS IN EFFECT THROUGH FRIDAY. PLEASE REFER TO THE LATEST
MARINE INFORMATION...MWWDTX...GLFLH FOR GREATER DETAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

HLO/CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jan 20, 1:30 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
130 PM EST THU JAN 20 2011

MIZ068>070-075-076-082-083-202030-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
130 PM EST THU JAN 20 2011

...LIGHT SNOW EXPECTED THIS AFTERNOON AND EVENING...

SNOWFALL WILL SPREAD NORTHWARD INTO SOUTHEAST MICHIGAN THIS
AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING HOURS. SNOW
ACCUMULATIONS BETWEEN 1PM AND 7PM ARE EXPECTED TO RANGE FROM ONE-
HALF INCH TO AROUND AN 1 INCH ALONG AND SOUTH OF M-59. MOTORISTS
ARE URGED TO USE CAUTION AS THE LIGHT ACCUMULATIONS COULD MAKE
ROADWAYS SLICK...AND AS VISIBILITIES ARE REDUCED TO AS LOW AS ONE
MILE IN SNOWFALL.

OROW
Special weather statement, Jan 20, 3:29 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
329 PM EST THU JAN 20 2011

MIZ068>070-075-076-082-083-202230-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
329 PM EST THU JAN 20 2011

...LIGHT SNOW WILL CONTINUE THROUGH THE EVENING RUSH HOUR...

LIGHT SNOWFALL WILL CONTINUE ACROSS SOUTHEAST MICHIGAN THROUGH THE
EARLY EVENING HOURS...PARTICULARLY ALONG AND SOUTH OF M-59. TOTAL SNOW
ACCUMULATIONS THROUGH 7 PM ARE EXPECTED TO RANGE BETWEEN ONE-HALF
INCH AND JUST OVER ONE INCH...WITH THE HIGHEST TOTALS NEAR THE
OHIO BORDER. MOTORISTS ARE URGED TO USE CAUTION AS THE LIGHT
ACCUMULATIONS COULD MAKE ROADWAYS SLICK...AND AS VISIBILITIES ARE
REDUCED TO AS LOW AS ONE MILE IN SNOWFALL.

HLO

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:17 AM ESTGale WarningDTX40 hr
Jan 20, 3:29 PM ESTHeavy Freezing Spray WarningDTX28 hr

Nearby

Brisk Wind Advisories in Michigan, 2011Every brisk wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.